Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 4, NWS Wilmington, NC

April 11, 2024New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Apr 11, 2024, 4:44 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Apr 11, 2024, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2024, 4:44 AM EDT (08:44 UTC)
In effect from
Apr 11, 2024, 6:00 AM EDT
Expired
Apr 11, 2024, 7:58 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC

The radar

The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

681 
WHUS42 KILM 110844
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
444 AM EDT Thu Apr 11 2024

NCZ110-SCZ054-111600-
/O.CON.KILM.SU.Y.0004.240411T1700Z-240412T1500Z/
/O.CON.KILM.RP.S.0004.240411T1000Z-240412T0000Z/
Coastal Brunswick-Coastal Horry-
444 AM EDT Thu Apr 11 2024

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 AM EDT FRIDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents
  expected. For the High Surf Advisory, large breaking waves of 5
  to 8 feet expected in the surf zone.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry County.

* WHEN...For the High Rip Current Risk, through this evening. 
  For the High Surf Advisory, from 1 PM this afternoon to 11 AM 
  EDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-SCZ056-111600-
/O.NEW.KILM.BH.S.0004.240411T1000Z-240412T0000Z/
/O.CON.KILM.RP.S.0004.240411T1000Z-240412T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
444 AM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* WHAT...For the Beach Hazards Statement, Strong south to north
  longshore current. For the High Rip Current Risk, dangerous rip
  currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Longshore currents can sweep 
  swimmers and surfers into rip currents, piers, jetties, and 
  other hazardous areas. It may sweep swimmers off their feet, 
  making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
dch
3 follow-up statements
545 
WHUS42 KILM 111552
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1152 AM EDT Thu Apr 11 2024

NCZ110-SCZ054-120000-
/O.CON.KILM.SU.Y.0004.240411T1700Z-240412T1500Z/
/O.CON.KILM.RP.S.0004.000000T0000Z-240412T0000Z/
Coastal Brunswick-Coastal Horry-
1152 AM EDT Thu Apr 11 2024

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the High Surf Advisory, large breaking waves of 5 to 8 
  feet expected in the surf zone.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry County.

* WHEN...For the High Rip Current Risk, until 8 PM EDT this 
  evening. For the High Surf Advisory, until 11 AM EDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-SCZ056-120000-
/O.CON.KILM.BH.S.0004.000000T0000Z-240412T0000Z/
/O.CON.KILM.RP.S.0004.000000T0000Z-240412T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
1152 AM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the Beach Hazards Statement, Strong south to north 
  longshore current. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Longshore currents can sweep 
  swimmers and surfers into rip currents, piers, jetties, and 
  other hazardous areas. It may sweep swimmers off their feet, 
  making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
215 
WHUS42 KILM 111920
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
320 PM EDT Thu Apr 11 2024

NCZ107-120330-
/O.NEW.KILM.CF.Y.0039.240412T0300Z-240412T0700Z/
Inland New Hanover-
320 PM EDT Thu Apr 11 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
3 AM EDT FRIDAY...

* WHAT...Up to one foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 11 PM this evening to 3 AM EDT Friday.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one foot in depth. 
  In downtown Wilmington, sections of Water Street observe minor 
  flooding up to one half foot in depth. Check with local 
  officials for any road closures or impacts.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 12/01 AM     6.0        1.3        0.7       N/A     Minor    
 12/01 PM     4.4       -0.3        0.1       N/A      None    
 13/02 AM     4.6       -0.1       -0.4       N/A      None    
 13/02 PM     3.6       -1.1       -0.5       N/A      None    
 14/03 AM     4.4       -0.3       -0.4       N/A      None

&&

$$

NCZ110-SCZ054-120330-
/O.CON.KILM.SU.Y.0004.000000T0000Z-240412T1500Z/
/O.CON.KILM.RP.S.0004.000000T0000Z-240412T0000Z/
Coastal Brunswick-Coastal Horry-
320 PM EDT Thu Apr 11 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry County.

* WHEN...For the High Surf Advisory, until 11 AM EDT Friday. For 
  the High Rip Current Risk, until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-SCZ056-120000-
/O.CON.KILM.BH.S.0004.000000T0000Z-240412T0000Z/
/O.CON.KILM.RP.S.0004.000000T0000Z-240412T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
320 PM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the Beach Hazards Statement, strong south to north 
  longshore current. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Georgetown County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Longshore currents can sweep 
  swimmers and surfers into rip currents, piers, jetties, and 
  other hazardous areas. It may sweep swimmers off their feet, 
  making it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

ABW
741 
WHUS42 KILM 112358
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
758 PM EDT Thu Apr 11 2024

NCZ110-SCZ054-120800-
/O.CAN.KILM.RP.S.0004.000000T0000Z-240412T0000Z/
/O.NEW.KILM.BH.S.0005.240412T1000Z-240413T0000Z/
/O.CON.KILM.SU.Y.0004.000000T0000Z-240412T1500Z/
Coastal Brunswick-Coastal Horry-
758 PM EDT Thu Apr 11 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
...HIGH RIP CURRENT RISK IS CANCELLED...

* WHAT...For the High Surf Advisory, large breaking waves of 5 to
  8 feet in the surf zone. For the Beach Hazards Statement, Strong
  west to east longshore current. A moderate risk of rip currents 
  expected.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry County.

* WHEN...For the High Surf Advisory, until 11 AM EDT Friday. For 
  the Beach Hazards Statement, from 6 AM EDT Friday through 
  Friday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Longshore currents can sweep swimmers 
  and surfers into rip currents, piers, jetties, and other 
  hazardous areas. It may sweep swimmers off their feet, making 
  it difficult to return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ106-108-120800-
/O.CAN.KILM.BH.S.0004.000000T0000Z-240412T0000Z/
/O.CAN.KILM.RP.S.0004.000000T0000Z-240412T0000Z/
/O.NEW.KILM.BH.S.0005.240412T1000Z-240413T0000Z/
Coastal Pender-Coastal New Hanover-
758 PM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
...BEACH HAZARDS STATEMENT IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...

* WHAT...Strong south to north longshore current.
  
 There is also a Moderate Risk of rip currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Friday through Friday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ056-120100-
/O.CAN.KILM.BH.S.0004.000000T0000Z-240412T0000Z/
/O.CAN.KILM.RP.S.0004.000000T0000Z-240412T0000Z/
Coastal Georgetown-
758 PM EDT Thu Apr 11 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...

The high risk of rip currents has ended.

$$

NCZ107-120700-
/O.CON.KILM.CF.Y.0039.240412T0300Z-240412T0700Z/
Inland New Hanover-
758 PM EDT Thu Apr 11 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 3 AM EDT FRIDAY...

* WHAT...Up to one foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 11 PM this evening to 3 AM EDT Friday.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one foot in depth. 
  In downtown Wilmington, sections of Water Street observe minor 
  flooding up to one half foot in depth. Check with local 
  officials for any road closures or impacts.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 12/01 AM     6.0        1.3        0.7       N/A     Minor    
 12/01 PM     4.4       -0.3        0.1       N/A      None    
 13/02 AM     4.6       -0.1       -0.4       N/A      None    
 13/02 PM     3.6       -1.1       -0.5       N/A      None    
 14/03 AM     4.4       -0.3       -0.4       N/A      None    
 14/03 PM     3.8       -0.9       -0.2       N/A      None

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 11, 3:58 AM EDT, 46 minutes earlier.

Area forecast discussion, Apr 11, 3:58 AM EDT, 46 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Wilmington NC
358 AM EDT Thu Apr 11 2024

.SYNOPSIS...
Widespread showers with a few isolated strong to possibly severe
thunderstorms will occur across the bi-state region today.
A strong cold frontal passage this evening will end the rainfall
threat followed by partial clearing. Breezy conditions expected
thru Fri with near normal temps. High pressure to migrate across
the area this weekend, sliding offshore from he SE States Coast
by early next week. This will allow a major warm up to near
summer-like temps across the region during the early to mid-
week period of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Convection over southeastern GA and the FL panhandle continues to
move east and northeastward this morning. Light rain overspreading
northeastern SC and southeastern NC will hinder destabilization for
most of the day. Minimal breaks in shower activity and thick cloud
cover will generally counteract limited warm air advection. The bulk
of strong storms will likely favor the warmer and more humid Gulf
Stream.

Advecting shortwave and decreasing heights will help to improve mid
level lapse rates with model guidance supporting up to around 300
J/kg of CAPE through the early afternoon. A strong low level jet
moving overhead during this time could create a few strong wind
gusts in showers and storms. Widespread severe weather is not
anticipated although an isolated damaging wind gust and a tornado
are possible in these "strong showers" or storms.

Heavy rain could produce some issues along the coast where PW,
elevated instability, and low level convergence will be maximized.
Expect around an inch to two inches in these areas through this
afternoon. Locally higher amounts are possible in convection.

Dry air builds in behind the cold front and the bulk of the precip
later this afternoon. Cooler air aloft will produce better lapse
rates. Entrainment will keep developing showers and thunderstorm
potential minimized, but a briefly strong wind gust could result as
the dry air mixes in.

Breezy today outside of convection with gusts up to 40 mph. Winds
peak between mid morning and early afternoon with higher winds more
likely along the coast. Continually breezy tonight as the boundary
layer fails to decouple.

Much drier tonight and slightly cooler as cold air advection works
its way from west to east. Lows in the mid 50s in northeastern SC
and upper 50s to around 60 in southeastern NC.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday will feature the 5H southern stream s/w phasing in with
the closing 5H low having dropped out of Canada over the Great
Lakes. The sfc low will have been captured by the 5H low by Fri
aftn. The FA will be within cyclonic flow sfc thru aloft with
daytime cu/scu likely during Fri given enough avbl moisture. It
will be a breezy day with active westerly winds. The mid-level
trof axis swing across the Carolinas Fri aftn and off the coasts
Fri evening. Could see a round of scu/altocu across the FA, more
coverage further north across the FA one goes. Decent subsidence
after the upper trof pushes off the coast with continued breezy
conditions under NW winds. Looking at also decent CAA Fri night
but with somewhat uniform lows expected across the FA due to
an active boundary layer. Sat into Sat night will see a slow
diminishing wind trend but still remaining just active enough
Sat night to prevent an all out rad cooling night. Sfc high
pressure will migrate from the NE Gulf of Mexico to off the SE
States coast during Sat night. Overall, Fri night lows will run
below normal and Sat night near normal. Fri highs will run
slightly hier than Sat given the late arrival of the decent CAA
given progged various thickness schemes. Fire wx concerns a
possibility on Sat with low RH and gusty winds. Soil moisture
profiles may be non-conducive for fires Fri given the progged 1
to 2+ inch rains that are progged to fall the day b4.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Looking at a dry long term period as ridging aloft across the
south central U.S. Sun, slowly progresses toward the East Coast
by mid-week next week. The upper ridge axis is progged to be
nearly overhead by midweek. An outstanding warming trend is
shaping up this period with daily highs likely reaching the 80s
during the 1st 3 days of the work week. This is roughly 2+
categories above normal. Of course, the sea breeze influence
will keep shore-line temps capped in the 70s. Look for nighttime
lows to also creep upwards each night, to 1 to 2 categories
above the norm by midweek.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Widespread MVFR ceilings expected to develop over the next 6
hours. Moist airmass will maintain predominantly low clouds and
light to moderate rainfall through Thursday afternoon. There
will likely be brief improvements to VFR during the period, but
impossible to pinpoint any intermittent improvements at this
time. IFR ceilings will be possible, especially inland, during
the day Thursday. Low visibilities expected within moderate to
heavy rain showers, with slight chance of thunder during
afternoon and evening hours. VFR to build in from west to east
at the end of the period.

Southerly winds will dominate the area through TAF period, with
increasing wind speeds and gusts overnight into Thursday. Wind
gusts 30-35 kts forecasted beginning 15z. Have included LLWS at
coastal terminals for the last 4-6 hours of TAF period (Thursday
afternoon/evening) as south winds at 2000 ft increase to 50-60
kt.

Extended Outlook...Conditions will be improving Thursday night,
with VFR forecasted for daytime Friday through Monday.

&&

.MARINE...
Through Tonight... SE flow increases this morning ahead of a
cold front and associated line of showers and storms.
Conditions will rapidly deteriorate to SCA thresholds over the
next few hours. Gusts up 35 knots are expected today. Gale-force
gusts outside of convection are possible, but should remain
brief, mainly this afternoon. A line of showers and
thunderstorms could produce gusts in excess of 35 knots late
this morning and into the afternoon. Seas peak during the late
afternoon at 8-11 feet.

Breezy conditions continue behind the cold front tonight with
ongoing SCA conditions likely through Friday morning. Seas up
to 12 feet early gradually decrease overnight to 6-9 feet by
Friday morning.

Friday through Monday...
SCA conditions will be ongoing across all waters at the start of
this period. At this point, we have SCA thresholds being met
thru atleast daybreak Sat. That could extend beyond given the
overall slow diminishing windspeed trend. Once winds become
more NW, a true offshore direction Fri night into Sat, seas will
finally see a substantial subsiding trend. The sfc pg will see
a relaxing trend Sat into Sat night, with windspeeds
diminishing below SCA thresholds. CAA will combine with the
initial NW wind change to likely keep windspeeds at SCA levels
for possibly the 1st half of Sat.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Risk for Rip Currents through this evening for NCZ106-108-110.
     High Surf Advisory from 1 PM this afternoon to 11 AM EDT
     Friday for NCZ110.
SC...High Risk for Rip Currents through this evening for SCZ054-056.
     High Surf Advisory from 1 PM this afternoon to 11 AM EDT
     Friday for SCZ054.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for AMZ250-252-
 254-256.

&&

SYNOPSIS...DCH
NEAR TERM...21
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...21
MARINE...DCH/21
Hazardous weather outlook, Apr 11, 3:56 AM EDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
356 AM EDT Thu Apr 11 2024

AMZ250-252-254-256-120800-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
356 AM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Strong thunderstorms could produce waterspouts and wind gusts in
excess of 35 knots this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ056-120800-
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
356 AM EDT Thu Apr 11 2024

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Minor coastal flooding is possible late this evening.

Strong to severe storms are possible late this morning and this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated rip risk likely to continue into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-120800-
Coastal Brunswick-Coastal Horry-
356 AM EDT Thu Apr 11 2024

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.

Minor coastal flooding is possible late this evening.

Strong to severe storms are possible late this morning and this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Elevated rip risk likely to continue into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-120800-
Inland New Hanover-
356 AM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Minor coastal flooding is likely along the lower Cape Fear River
this evening.

Strong to severe storms are possible late this morning and this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-120800-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
356 AM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Strong to severe storms are possible late this morning and this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:14 PM EDTRip Current StatementILMBrunswick, New Hanover, Pender24 hr
Apr 11, 7:48 AM EDTSpecial Marine WarningILM23 min
Apr 11, 11:06 AM EDTGale WarningILM12 hr
Apr 11, 2:54 PM EDTSpecial Weather StatementILMBrunswick36 min
Apr 11, 3:04 PM EDTSpecial Weather StatementILMBrunswick26 min
Apr 11, 3:11 PM EDTSpecial Weather StatementILMNew Hanover34 min
Apr 11, 3:20 PM EDTCoastal Flood AdvisoryILMNew Hanover12 hr
Apr 11, 3:28 PM EDTSpecial Weather StatementILMPender32 min
Apr 11, 6:37 PM EDTSpecial Weather StatementILMNew Hanover23 min
Apr 11, 7:04 PM EDTSpecial Weather StatementILMPender26 min
Apr 11, 7:58 PM EDTBeach Hazards StatementILMBrunswick, New Hanover, Pender24 hr
Apr 11, 12:53 PM EDTSpecial Weather StatementILMGeorgetown37 min
Apr 11, 1:29 PM EDTSpecial Weather StatementILMHorry31 min
Apr 11, 7:58 PM EDTSpecial Weather StatementILMDarlington32 min

Nearby

Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.